Alert archive / Alabama / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 9, NWS Birmingham, AL

February 16, 2025Hale County, Marengo County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Feb 16, 2025, 12:19 AM CST for Hale County, Marengo County, Alabama. It was in force for 71 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 16, 2025, 12:19 AM CST (06:19 UTC)
Expired
Feb 16, 2025, 1:30 AM CST
In force
71 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Tornado
Possible
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Hale County, AL, Marengo County, AL

The radar

The Birmingham radar (KBMX), 118 km from the middle of the area, began a volume at 06:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 16, 12:33 AM CSTTORNADO1 Wsw Moundville, ALAn EF0 tornado was confirmed in Moundville. Path length 1.62 miles and max winds of 75 mph.
Feb 16, 12:34 AM CSTTSTM WND DMG1 Nw Moundville Airport, ALA tree was blown down onto a residence with people trapped. Status of injuries, if any, unknown at this time.
Feb 16, 12:43 AM CSTTSTM WND DMG1 N Harper Hill, ALTrees down in various locations in northern Hale County.
Feb 16, 12:52 AM CSTTORNADO4 Ssw Cedarville, AL*** 2 INJ *** An EF1 tornado downed numerous trees and damaged homes and outbuildings.
Feb 16, 12:52 AM CSTTORNADO4 Ssw Cedarville, AL*** 2 INJ *** An EF1 tornado downed numerous trees and damaged homes and outbuildings.
Feb 16, 12:55 AM CSTTSTM WND DMG3 Nnw Laneville, AL*** 2 INJ *** Structures heavily damaged on CR 10 with 2 minor injuries. Possible tornado.
Feb 16, 12:55 AM CSTTSTM WND DMG3 Nnw Laneville, AL*** 2 INJ *** Structures heavily damaged on CR 10 with 2 minor injuries. Possible tornado.
Feb 16, 12:55 AM CSTTSTM WND DMG4 Sse Cedarville, ALMany trees and power lines down in southern Hale County affecting CRs 10, 69, and 25. Possible tornado.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 15, 9:11 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 6.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2025-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2025-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
365 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

330 
WUUS54 KBMX 160619
SVRBMX
ALC065-091-160730-
/O.NEW.KBMX.SV.W.0009.250216T0619Z-250216T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
1219 AM CST Sun Feb 16 2025

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Marengo County in southwestern Alabama...
  Hale County in west central Alabama...

* Until 130 AM CST.

* At 1218 AM CST, severe thunderstorms were located along a line
  extending from near Jena to near Kinterbish, moving east at 55 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Demopolis, Greensboro, Linden, Jefferson, Moundville, Thomaston,
  Akron, Sweet Water, Newbern, Myrtlewood, Faunsdale, Dayton,
  Nanafalia, Consul, Magnolia, Sawyerville, Wayne, Miller, Vineland,
  and Arcola.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 400 AM CST for central, south
central, southwestern and west central Alabama.

&&

LAT...LON 3228 8802 3231 8795 3243 8804 3259 8774
      3276 8787 3289 8781 3289 8782 3301 8771
      3300 8742 3283 8742 3265 8753 3231 8752
      3227 8747 3213 8752 3213 8762 3199 8767
      3200 8811
TIME...MOT...LOC 0618Z 274DEG 49KT 3313 8778 3234 8820 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

17/KLAWS
3 follow-up statements
243 
WWUS54 KBMX 160658
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
1258 AM CST Sun Feb 16 2025

ALC065-091-160730-
/O.CON.KBMX.SV.W.0009.000000T0000Z-250216T0730Z/
Marengo AL-Hale AL-
1258 AM CST Sun Feb 16 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST
FOR MARENGO AND CENTRAL HALE COUNTIES...

At 1257 AM CST, severe thunderstorms were located along a line
extending from Mertz to Miller, moving east at 65 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Demopolis, Greensboro, Linden, Thomaston, Sweet Water, Newbern,
Myrtlewood, Faunsdale, Dayton, Nanafalia, Consul, Surginer, Putnam,
Freddie Jones Field, Greensboro Municipal Airport, Shawnee, Pin Hook,
Magnolia, Wayne, and Miller.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM CST for central, south
central, southwestern and west central Alabama.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3228 8802 3231 8795 3242 8786 3259 8774
      3274 8770 3278 8764 3289 8756 3300 8752
      3300 8742 3283 8742 3265 8753 3231 8752
      3227 8747 3213 8752 3213 8762 3199 8767
      3200 8811
TIME...MOT...LOC 0657Z 266DEG 47KT 3293 8738 3214 8781 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

17/KLAWS
657 
WWUS54 KBMX 160715
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
115 AM CST Sun Feb 16 2025

ALC065-160725-
/O.CAN.KBMX.SV.W.0009.000000T0000Z-250216T0730Z/
Hale AL-
115 AM CST Sun Feb 16 2025

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HALE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 600 AM CST for south central,
central and southwestern Alabama.

&&

LAT...LON 3200 8791 3248 8755 3248 8753 3231 8752
      3227 8747 3227 8751 3225 8752 3213 8752
      3213 8762 3199 8767
TIME...MOT...LOC 0715Z 274DEG 49KT 3291 8711 3212 8755 

$$

ALC091-160730-
/O.CON.KBMX.SV.W.0009.000000T0000Z-250216T0730Z/
Marengo AL-
115 AM CST Sun Feb 16 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CST
FOR SOUTHEASTERN MARENGO COUNTY...

At 115 AM CST, severe thunderstorms were located along a line
extending from near West Centreville to 7 miles east of Magnolia,
moving east at 65 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Thomaston, Dayton, Shawnee, Consul, Magnolia, Wayne, Surginer,
Miller, Dixons Mill, Vineland, Octagon, Clayhill, and Nicholsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 600 AM CST for south central,
central and southwestern Alabama.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3200 8791 3248 8755 3248 8753 3231 8752
      3227 8747 3227 8751 3225 8752 3213 8752
      3213 8762 3199 8767
TIME...MOT...LOC 0715Z 274DEG 49KT 3291 8711 3212 8755 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

17/KLAWS
459 
WWUS54 KBMX 160720
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
120 AM CST Sun Feb 16 2025

ALC091-160730-
/O.EXP.KBMX.SV.W.0009.000000T0000Z-250216T0730Z/
Marengo AL-
120 AM CST Sun Feb 16 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARENGO COUNTY
WILL EXPIRE AT 130 AM CST...

The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 600 AM CST for south central,
central and southwestern Alabama.

&&

LAT...LON 3200 8791 3248 8755 3248 8753 3231 8752
      3227 8747 3227 8751 3225 8752 3213 8752
      3213 8762 3199 8767
TIME...MOT...LOC 0720Z 274DEG 49KT 3291 8705 3212 8749 

$$

17/KLAWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 12:17 AM CST, 2 minutes earlier. Its key messages:

  • Issued at 1102 PM CST THU FEB 15 2025
  • Winter weather looks likely Tuesday night into Wednesday morning north of I-20. However, the impact window should only last a few hours past sunrise while the temperatures remain below freezing.
  • Widespread freezing temperatures will return by Wednesday night, with overnight lows ranging in the 20s into the weekend.
Area forecast discussion, Feb 16, 12:17 AM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
1217 AM CST Sun Feb 16 2025

...New LONG TERM...

.KEY MESSAGES...
Issued at 1102 PM CST THU FEB 15 2025

 - Winter weather looks likely Tuesday night into Wednesday
   morning north of I-20. However, the impact window should only
   last a few hours past sunrise while the temperatures remain
   below freezing.

 - Widespread freezing temperatures will return by Wednesday
   night, with overnight lows ranging in the 20s into the weekend.

&&

.MESOSCALE UPDATE FOR SEVERE WEATHER...
Issued at 0742 PM CST SAT FEB 15 2025

Several bands of supercells are developing across the ArkLaMiss,
which are expected to quickly grow upscale into a squall line as a
vigorous shortwave trough swings around to a neutral tilt.
Greenville MS recently gusted to 67 mph. A wedge front remains in
far northeastern portions of Central Alabama, but the rest of the
forecast area remains well into the warm sector with dew points
in the lower 60s. Mid to upper 60s dew points are located closer
to the coast. A pocket of drier air aloft and some capping will
keep us dry the next couple of hours. But low-level moisture will
begin to surge ahead in advance of the line as it reaches the
stateline shortly after 11 PM. A few experimental Warn on Forecast
members indicate some cellular activity ahead of that, so will
continue to advertise a start time of 10 PM for the threat. CAMs
continue to indicate robust signatures of damaging winds despite
relatively low CAPE values due to a very strong 65 to 70 kt 850mb
LLJ, strong upper-level forcing/height falls, and strong low-
level convergence. This in addition to strong gradient winds ahead
of the line.

Low-level shear and SRH will also be favorable for quickly
developing QLCS tornadoes with 60 kts of 0-3km shear. The most
favorable line orientation for QLCS tornado development would be
any hint of a NW-SE orientation with outflow surges, though even
north-south orientations could be favorable given the magnitude
of the 0-3 km shear. Will additionally have a tornado threat with
any supercells that develop and merge into the line, and will be
watching closely for any development in eastern Louisiana and
southern Mississippi in the next couple hours. Highest tornado
threat will be in the far western counties and especially the
southern counties, where the 65 dew points will be surging in.
Make sure you have a way of getting warnings such as a weather
radio that will wake you up, keep your phones off Do not Disturb,
and consider going to your safe place even for a severe
thunderstorm warning.

32/JDavis

.SHORT TERM...
(This afternoon through Sunday)
Issued at 1239 PM CST SAT FEB 15 2025

A broad warm sector is beginning to develop across Central Alabama
with the surface low currently deepening to our west over the
ArkLaTex. The warm front is well to our north near the Tennessee
Valley where the showers are currently located, so rain doesn't look
to be much of a hindrance to heating this go around, but there is
plenty of cloud cover to keep heating under control, and
temperatures aloft are a bit on the warm side. Nonetheless, 60s
dewpoints are beginning to advect northward now that surface winds
are shifting to the south, and expect a broad pre-frontal zone of
500-800 J/kg of MLCAPE to develop by late this afternoon as the
surface low begins to eject across the Midsouth. That doesn't sound
like a lot, but wind fields will ramp up significantly this evening
as the potent trough moves across the Southern Plains. The line of
storms should reach our western counties as early as 9-10 PM as the
LLJ increases to around 60-70 kts with eff. bulk shear values of
similar magnitude. Forecast sounds indicate elongated, curved
hodographs with high eff. SRH values of 400-600 m2/s2. Instability
will be the limiting factor tonight but, given the dynamics, will be
more than enough to support damaging straight line winds within
bowing segments along the length of the line with chances for
tornadoes embedded within the line. Some hi-res models are also
indicating discrete cellular activity developing over Mississippi
which could track into our southwestern counties. That's a bit more
uncertain, but we will also be monitoring for that activity.

The cold front and associated showers/storms will progress quickly
across the area overnight. The total severe window for this event
looks to only be around 6 to 8 hours. Severe potential should
decrease with eastward extent, especially for locations in the
northern half of the area, as instability begins to wane, but the
risk looks to continue until the front moves into Georgia early
tomorrow morning around 6 AM. The strong low-level flow will also
contribute to breezy and gusty conditions overnight, and a Wind
Advisory was issued for the entire forecast area until 12Z for
non-thunderstorm wind gusts up to 35 mph. Flooding is not
expected to be a concern due to the fast motion of this system,
and rain amounts look to be around one inch or less.

Temperatures may slowly fall during the day tomorrow as
northwesterly flow develops behind the front and ushers in a cold
airmass. Some locations in the north will hit the high temperature
early in the morning before falling into the 40s by the afternoon.
Some sprinkles may linger through midday, but expect cloud cover the
decrease gradually through the afternoon as the upper-level trough
pulls further away to the northeast.

86/Martin

&&

.SHORT TERM...
(This afternoon through Sunday)
Issued at 1239 PM CST SAT FEB 15 2025

A broad warm sector is beginning to develop across Central Alabama
with the surface low currently deepening to our west over the
ArkLaTex. The warm front is well to our north near the Tennessee
Valley where the showers are currently located, so rain doesn't look
to be much of a hindrance to heating this go around, but there is
plenty of cloud cover to keep heating under control, and
temperatures aloft are a bit on the warm side. Nonetheless, 60s
dewpoints are beginning to advect northward now that surface winds
are shifting to the south, and expect a broad pre-frontal zone of
500-800 J/kg of MLCAPE to develop by late this afternoon as the
surface low begins to eject across the Midsouth. That doesn't sound
like a lot, but wind fields will ramp up significantly this evening
as the potent trough moves across the Southern Plains. The line of
storms should reach our western counties as early as 9-10 PM as the
LLJ increases to around 60-70 kts with eff. bulk shear values of
similar magnitude. Forecast sounds indicate elongated, curved
hodographs with high eff. SRH values of 400-600 m2/s2. Instability
will be the limiting factor tonight but, given the dynamics, will be
more than enough to support damaging straight line winds within
bowing segments along the length of the line with chances for
tornadoes embedded within the line. Some hi-res models are also
indicating discrete cellular activity developing over Mississippi
which could track into our southwestern counties. That's a bit more
uncertain, but we will also be monitoring for that activity.

The cold front and associated showers/storms will progress quickly
across the area overnight. The total severe window for this event
looks to only be around 6 to 8 hours. Severe potential should
decrease with eastward extent, especially for locations in the
northern half of the area, as instability begins to wane, but the
risk looks to continue until the front moves into Georgia early
tomorrow morning around 6 AM. The strong low-level flow will also
contribute to breezy and gusty conditions overnight, and a Wind
Advisory was issued for the entire forecast area until 12Z for
non-thunderstorm wind gusts up to 35 mph. Flooding is not
expected to be a concern due to the fast motion of this system,
and rain amounts look to be around one inch or less.

Temperatures may slowly fall during the day tomorrow as
northwesterly flow develops behind the front and ushers in a cold
airmass. Some locations in the north will hit the high temperature
early in the morning before falling into the 40s by the afternoon.
Some sprinkles may linger through midday, but expect cloud cover the
decrease gradually through the afternoon as the upper-level trough
pulls further away to the northeast.

86/Martin

&&

Previous long-term discussion:
(Monday night through next Saturday)
Issued at 1102 PM CST SAT FEB 15 2025

By the start of the long-term, the colder airmass should still be
in place across the region, with overnight lows still hovering at,
or slightly below freezing. However, temperatures will slightly
begin to rebound into Wednesday, as SW flow returns to the region
ahead of the next system. With that being said, the warm air
advection with this SW flow won't be all the strong, and a lot of
the warm air could be suppressed by moderate to heavy rainfall.
This will assist in the winter weather chances in our northern
zones, as temperatures here won't have a chance to get above
freezing as the system moves in. Thankfully, the window for any
kind of winter precipitation looks small, with temperatures
quickly rebounding to above freezing between 10AM and Noon. This
also means that any type of accumulation would be short lived, as
afternoon highs could reach the mid-40s in many of these
locations.

Once this trough and cold front push through the region, very
frigid temperatures will return to the region, as strong cold air
advection works in. Lows into Thursday morning could drop into the
teens, with them falling into the low-20s for most of the area.
This is where lows will remain for the rest of the forecast
period, with only a slight rebound possible into the weekend.
Elsewhere, afternoon highs will range in the upper-30s and
mid-40s, before rebounding into the upper-40s and mid-50s by the
weekend as well.

/44/

&&

.AVIATION...
(06Z TAFS)
Issued at 1059 PM CST SAT FEB 15 2025

A line of thunderstorms will move quickly eastward between 6z and
11z, with gusts briefly up to 50kts as the line moves through.
Southerly winds ahead of the line will continue to gust to
30-35kts with medium chances of LLWS as well. Cigs will be
predominately MVFR tonight and into Sunday, with MVFR lingering
for much of the day Sunday behind the cold front. Winds will shift
to westerly and eventually northwesterly.

32/JDavis

&&

.FIRE WEATHER...

MinRH values will drop behind the cold front by Monday, with
values ranging in the mid 30% in the afternoon. However, these
values will rebound into Wednesday ahead of the next system.
Another 3/4-1 inch of rainfall will be possible with this midweek
system, with MinRH values dropping dropping back into the Mid-30s
by Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     53  25  50  26 /  30   0   0   0
Anniston    56  27  50  28 /  30   0   0   0
Birmingham  53  28  50  30 /  20   0   0   0
Tuscaloosa  53  28  52  30 /  20   0   0   0
Calera      54  29  51  31 /  20   0   0   0
Auburn      58  30  52  32 /  30   0   0   0
Montgomery  59  30  54  32 /  20   0   0   0
Troy        60  30  55  32 /  30   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 9 AM CST this morning for the following
counties: Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers-
Cherokee-Chilton-Clay-Cleburne-Coosa-Dallas-Elmore-Etowah-
Fayette-Greene-Hale-Jefferson-Lamar-Lee-Lowndes-Macon-Marengo-
Marion-Montgomery-Perry-Pickens-Pike-Randolph-Russell-Shelby-St.
Clair-Sumter-Talladega-Tallapoosa-Tuscaloosa-Walker-Winston.

&&

SHORT TERM...86
LONG TERM..../44/
AVIATION...32
Hazardous weather outlook, Feb 15, 4:19 AM CST, 20 hours before
Hazardous Weather Outlook
National Weather Service Birmingham AL
419 AM CST Sat Feb 15 2025

ALZ011>015-017>050-161330-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
419 AM CST Sat Feb 15 2025

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

There is a level 2 to 3 risk, out of 5, for severe storms affecting
central Alabama tonight. Threats include tornadoes and damaging,
straight-line winds. This threat could begin as early as 9 pm in the
western part of the state and end as late as 4 am in the eastern
part of the state.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management is needed for
tonight.

In the hours before

Local storm report, Feb 15, 11:35 PM CST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
1135 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 PM     Tstm Wnd Dmg     Bear Creek              34.26N 87.71W
02/15/2025                   Marion             AL   Emergency Mngr

            Trees down in the Bear Creek area.

&&

GMS
Local storm report, Feb 15, 11:57 PM CST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
1157 PM CST Sat Feb 15 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1143 PM     Tstm Wnd Dmg     1 S Fayette             33.68N 87.84W
02/15/2025                   Fayette            AL   Amateur Radio

            A tree was blown down onto a house on 11th
            Street in Fayette.

&&

GMS
Local storm report, Feb 16, 12:03 AM CST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
1203 AM CST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 PM     Tstm Wnd Dmg     2 SSE Star              33.65N 88.16W
02/15/2025                   Lamar              AL   Public

            A tree was snapped and then fell onto a car
            along CR 10 near Millport.

&&

GMS
Local storm report, Feb 16, 12:05 AM CST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
1205 AM CST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1138 PM     Tstm Wnd Dmg     4 WNW Hubbertville      33.86N 87.80W
02/15/2025                   Fayette            AL   Public

            Trees and power lines down along County Road
            87.

&&

GMS
Local storm report, Feb 16, 12:18 AM CST, 1 minute before
Preliminary Local Storm Report
National Weather Service Birmingham AL
1218 AM CST Sun Feb 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     Tstm Wnd Dmg     Bevill State College Fa 33.72N 87.82W
02/15/2025                   Fayette            AL   Public

            Siding was blown off the side of a house.

&&

GMS

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 10:36 PM CSTSevere Thunderstorm WarningBMXLamar, Marion54 min
Feb 15, 10:44 PM CSTTornado WarningBMXMarion26 min
Feb 15, 11:26 PM CSTSevere Thunderstorm WarningBMXFayette, Pickens64 min
Feb 15, 11:36 PM CSTSevere Thunderstorm WarningBMXLamar24 min
Feb 15, 11:38 PM CSTSevere Thunderstorm WarningBMXMarion, Walker, Winston45 min
Feb 15, 11:46 PM CSTSevere Thunderstorm WarningBMXGreene, Sumter59 min
Feb 15, 11:46 PM CSTSevere Thunderstorm WarningBMXTuscaloosa, Walker74 min
Feb 16, 12:14 AM CSTTornado WarningBMXGreene, Sumter46 min
Feb 16, 12:19 AM CSTTornado WarningBMXGreene, Hale, Tuscaloosa41 min
Feb 16, 12:25 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXBlount, Jefferson67 min
Feb 16, 12:42 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXBibb, Perry58 min
Feb 16, 12:42 AM CSTTornado WarningBMXHale33 min
Feb 16, 12:52 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXEtowah, St. Clair, Shelby68 min
Feb 16, 12:53 AM CSTTornado WarningBMXPerry52 min
Feb 16, 1:06 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXChilton, Dallas69 min
Feb 16, 1:23 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXCalhoun, Cherokee, Talladega67 min
Feb 16, 1:29 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXAutauga, Lowndes76 min
Feb 16, 1:43 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXCoosa, Elmore77 min
Feb 16, 1:56 AM CSTTornado WarningBMXCoosa19 min
Feb 16, 1:58 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXClay, Cleburne62 min
Feb 16, 2:06 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXMontgomery69 min
Feb 16, 2:14 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXChambers, Randolph, Tallapoosa76 min
Feb 16, 2:35 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXBullock, Chambers, Lee, Macon, Pike72 min
Feb 16, 2:43 AM CSTTornado WarningBMXLee, Tallapoosa16 min
Feb 16, 2:48 AM CSTTornado WarningBMXMacon42 min
Feb 16, 3:14 AM CSTSevere Thunderstorm Warning Considerable damage threatBMXBarbour, Russell76 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.